Pennsylvania, 2011

Winter Weather in Pennsylvania, March 30 to 31, 2011

March 30 to 31, 2011 · NWS PHI · 2 events in 2 counties and zones

Snow fell over the higher terrain of the Poconos from the late evening of March 30th through the afternoon of April 1st. A mixture of rain and snow fell in the valleys.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Snow fell over the higher terrain of the Poconos from the late evening of March 30th through the afternoon of April 1st. A mixture of rain and snow fell in the valleys. Snowfall ranged from around one inch in the valleys to around six inches in the higher terrain. Some less traveled and untreated roadways were slippery. Intermittent snow started on the evening of March 30th and became steady during the evening of the 31st. The heaviest snow fell during the morning commute on April 1st. The snow became lighter as the morning progressed and little additional snow was able to accumulate until it ended that afternoon.

Representative snowfall included 6.0 inches in Lake Harmony (Carbon County), 4.5 inches in Albrightsville (Carbon County) and Tobyhanna (Monroe County), 2.0 inches in Palmerton (Carbon County) and 0.5 inches in Jim Thorpe (Carbon County).

The snow was caused by a pair of low pressure systems that formed over the southeastern United States. The first one reached the Delmarva coastal waters during the early evening of March 31st and weakened as the second low pressure system exited the Georgia coast. At 2 a.m. EDT on April 1st, the second low pressure system reached the North Carolina coastal waters and had become the stronger of the two lows. It continued to intensify and move northeast and at 8 a.m. EDT on April 1st, it reached Cape Cod Massachusetts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 30, 6:54 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 6:54 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT WED MAR 30 2011

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHEASTERN STATES THIS EVENING WILL TRACK
NORTHEASTWARD AND MOVE OFF THE NORTH CAROLINA COAST TONIGHT. A
SECOND AREA OF LOW PRESSURE ALONG THE CAROLINA COAST THURSDAY WILL
INTENSIFY AS IT MOVES UP ALONG THE MID ATLANTIC COAST THURSDAY NIGHT
AND THEN THROUGH THE NEW ENGLAND COASTAL WATERS FRIDAY. ANOTHER
FRONT MAY ROTATE AROUND THE LOW TO OUR NORTHEAST AND MOVE THROUGH
OUR AREA FRIDAY NIGHT INTO EARLY SATURDAY. A RIDGE OF HIGH PRESSURE
IS FORECAST TO BUILD FROM THE GREAT LAKES TO THE SOUTHEAST COASTAL
WATERS DURING THE WEEKEND. LOW PRESSURE IS EXPECTED TO APPROACH FROM
THE WEST AND AFFECT OUR AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AT 00Z RAIN WAS MOVING UP FOR THE SOUTHWEST. IT APPEARED TO BE
SOMEWHAT DISCONTINUOUS AS IT SPREAD INTO OUR AREA...SO THE DEFINITE
RAIN GRIDS WERE CHANGED TO PERIODS OF RAIN. ALSO...WITH 00Z
1000-850 THICKNESSES NEAR OR JUST BELOW 1300 M AND A REPORT OF
SNOW IN NORTHERN BALTIMORE COUNTY JUST A LITTLE WHILE AGO...IT WAS
THOUGHT THAT A CHANCE OF SNOW...ESPECIALLY WHERE ANY PRECIPITATION
IS HEAVIER...MAY MIX IN WITH RAIN OVER OUR WEST-CENTRAL AND
NORTHWESTERN ZONES THIS EVENING, SO THAT WAS ADDED TO THE GRIDS.

OTHERWISE, AS FROM PREVIOUSLY...LOW PRESSURE PUSHING OFF THE
CAROLINA COAST AND GRADUALLY HEADING OUT INTO THE ATLANTIC DURING
THE OVERNIGHT PERIOD WILL REMAIN CLOSE ENOUGH TO OUR AREA SUCH THAT
PRECIPITATION IS FORECAST TO PERSIST THROUGH THE OVERNIGHT.

LOW LEVEL TEMPERATURES IN THE NORTHWESTERN ZONES ARGUE FOR MIXING
WITH AND PERHAPS EVEN CHANGING TO SNOW OVERNIGHT. OTHERWISE,
TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE AND UPPER 30S
THROUGHOUT THE AREA TONIGHT, BUT LOWER 30S ARE EXPECTED IN
EXTREME NORTHERN NEW JERSEY AND THE POCONOS. FOR THE MOST PART, A
BLEND OF THE GFS AND NAM MOS GUIDANCE WAS USED, WITH SOME LOCAL
ADJUSTMENTS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS LOW PRESSURE MOVES FARTHER OUT TO SEA EARLY THURSDAY, WE
EXPECT A BIT OF A BREAK IN THE PRECIPITATION. BUT WITH ANOTHER LOW
PRESSURE SYSTEM EMERGING OFF THE SOUTHEAST COAST DURING THURSDAY,
PRECIPITATION AND POPS INCREASE FROM SOUTH TO NORTH ACROSS THE
FORECAST AREA FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT. DURING
THIS TIME FRAME, THE PRECIPITATION WILL BE RAIN ACROSS THE AREA AS
TEMPERATURES WILL BE MAINLY IN THE 40S.

DURING THE OVERNIGHT, THE SURFACE LOW DEEPENS RAPIDLY AS IT
PASSES BY THE JERSEY COAST. NORTHERLY FLOW AROUND THE LOW ALLOWS
COLDER AIR TO WRAP AROUND AND EXTEND INTO OUR NORTHERN AND CENTRAL
ZONES. A PERIOD OF ACCUMULATING SNOW IS EXPECTED FOR AREAS NORTH
AND WEST OF I-95 FROM LATE THURSDAY NIGHT INTO FRIDAY MORNING. A
WINTRY MIX OF RAIN AND SNOW MAY EXTEND AS FAR SOUTH AND EAST AS
AROUND THE I-95 CORRIDOR AND THE PHILADELPHIA METRO AREA INTO
FRIDAY MORNING. LINGERING AREAS OF LIGHT RAIN OR LIGHT SNOW ARE
EXPECTED FOR MUCH OF THE FORECAST AREA THROUGH THE REMAINDER OF
FRIDAY AS MOISTURE WRAPS AROUND THE DEPARTING LOW PRESSURE SYSTEM
AND TEMPERATURES RISE INTO THE 40S. WITH THIS FORECAST PACKAGE, A
WINTER STORM WATCH HAS BEEN ISSUED FOR SEVERAL OF OUR NORTHERN
ZONES, WITH AREAS FROM NORTHERN NEW JERSEY, THE LEHIGH VALLEY, AND
THE POCONOS POSSIBLY SEEING 6 INCHES OR GREATER OF SNOW.

OVERALL, SATURDAY WILL BE A MUCH QUIETER DAY BY COMPARISON.
HOWEVER, A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO SWING
THROUGH THE AREA, AND THIS MAY TOUCH OFF A FEW LIGHT SNOW OR RAIN
SHOWERS THROUGH THE POCONOS AND A FEW SPRINKLES OR POSSIBLY
FLURRIES IN THE DELMARVA. FOR THE MOST PART, TEMPERATURES WILL BE
A FEW DEGREES WARMER IN MOST AREAS THAN ON FRIDAY, BUT MOSTLY
CLOUDY AND BREEZY CONDITIONS ARE EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIOD BEGINS ON SATURDAY NIGHT WITH A MID LEVEL
LOW IN THE VICINITY OF NEWFOUNDLAND AND A MID LEVEL TROUGH
EXTENDING SOUTHWARD OVER THE WESTERN NORTH ATLANTIC. MEANWHILE, AN
UPPER RIDGE IS EXPECTED TO EXTEND OVER THE GREAT PLAINS. THE UPPER
PATTERN IS FORECAST TO BE PROGRESSIVE WITH THE RIDGE AXIS PASSING
OFF THE EAST COAST ON MONDAY. ANOTHER MID LEVEL TROUGH AXIS IS
ANTICIPATED TO REACH THE MISSISSIPPI RIVER ON TUESDAY NIGHT WITH A
CLOSED LOW EXPECTED OVER THE SOUTHEASTERN STATES ON WEDNESDAY.

IT APPEARS AS THOUGH SUNDAY WILL BE DRY WITH HIGH PRESSURE IN
CONTROL ALONG WITH SLIGHTLY BELOW NORMAL TEMPERATURES.

FOR THE EARLY AND MIDDLE PARTS OF THE NEW WEEK, THE WEATHER
PATTERN IS EXPECTED TO BECOME UNSETTLED AS THE UPPER RIDGE AXIS
PASSES OFF THE COAST. CLOUDS AND PRECIPITATION ARE ANTICIPATED TO
SPILL OVER THE BACK SIDE OF THE RIDGE IN THE WARM ADVECTION AND
THEY MAY ARRIVE IN PARTS OF OUR REGION AS EARLY AS LATE SUNDAY
NIGHT. TEMPERATURES IN OUR NORTHERN COUNTIES MAY BE COLD ENOUGH AT
THE ONSET TO PRODUCE A LITTLE SNOW. HOWEVER, DURING THE DAYLIGHT
HOURS TEMPERATURES SHOULD WARM WELL ABOVE FREEZING.

THE CHANCE OF RAIN WILL CONTINUE FROM MONDAY NIGHT INTO
WEDNESDAY. SURFACE LOW PRESSURE FROM THE WEST IS FORECAST TO PASS
OVER OR NEAR OUR REGION ON TUESDAY WITH ANOTHER LOW POSSIBLY
APPROACHING FROM THE SOUTHWEST ON WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AT 2300Z, CONDITIONS REMAINED VFR AT ALL EIGHT OF OUR TAF SITES.
THE WIND WAS FROM THE SOUTH AND SOUTHEAST GENERALLY AT 10 KNOTS OR
LESS. LIGHT RAIN WAS BUILDING UP INTO OUR REGION FROM THE
SOUTHWEST.

EVEN AS THE LIGHT RAIN OVERSPREADS OUR REGION, CONDITIONS WILL
LIKELY REMAIN IN THE VFR CATEGORY THIS EVENING. CEILINGS ARE
EXPECTED TO LOWER GRADUALLY INTO THE MVFR RANGE OVERNIGHT.
VISIBILITY VALUES MAY ALSO DECREASE INTO THE MVFR RANGE IN SPOTS.
THE WIND IS FORECAST TO BACK TO THE EAST AND NORTHEAST AS THE
OVERNIGHT HOURS PROGRESS.

FOR FRIDAY, WE SHOULD BEGIN THE DAY MOSTLY IN THE MVFR RANGE WITH
AN EAST TO NORTHEAST WIND. A MORE SUBSTANTIAL AREA OF RAIN FROM
THE SOUTH AND SOUTHWEST IS EXPECTED TO ARRIVE DURING THE
AFTERNOON. CONDITIONS WILL LIKELY DETERIORATE FURTHER AT THAT TIME
WITH CEILINGS ANTICIPATED TO DROP INTO THE IFR RANGE.

OUTLOOK...
PRECIPITATION, LOW CLOUDS AND REDUCED VISIBILITY ARE FORECAST FOR
THURSDAY NIGHT INTO FRIDAY MORNING. THE RAIN IS EXPECTED TO CHANGE
TO SNOW FOR A TIME FROM LATE THURSDAY NIGHT INTO FRIDAY MORNING.
KABE AND KRDG MAY EXPERIENCE A FEW HOURS OF SNOW, WHILE THE
DURATION OF ANY SNOWFALL SHOULD BE FAIRLY BRIEF AT KMIV AND KACY.
FOR KTTN, KPNE, KPHL AND KILG, A COUPLE OF HOURS OF WINTRY
PRECIPITATION ARE POSSIBLE.

AS THE MAIN AREA OF PRECIPITATION PULLS TO OUR NORTHEAST ON
FRIDAY AFTERNOON AND FRIDAY EVENING, CONDITIONS ARE EXPECTED TO
IMPROVE SLOWLY. MAINLY DRY WEATHER IS FORECAST FOR THE WEEKEND,
WITH A CHANCE OF RAIN AGAIN ON MONDAY.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL MOVE BY TO THE S TONIGHT, BUT SEAS
AND WINDS WILL INCREASE, FIRST ON THE SRN WATERS, BUT EVENTUALLY
FURTHER N. AS A RESULT, WILL RAISE SCA FLAGS BEGINNING TONIGHT ON
ALL WATERS. SEAS WILL CONTINUE TO BUILD, DESPITE A LULL IN THE
WINDS ON THURSDAY, IN ADVANCE OF A STRONGER COASTAL LOW THAT WILL
IMPACT THE REGION GENERALLY THURSDAY NIGHT INTO THE FIRST PART OF
FRIDAY. THE LATEST MODEL GUID IS WKR WITH THIS LOW AND FURTHER OFF
THE COAST, SO WHILE IT IS NOT AS FAVORABLE FOR GALE CONDS AS PREV
CYCLES, THE POTENTIAL IS STILL THERE. SO, WILL ALSO HOIST A GALE
WATCH FOR THURSDAY NIGHT INTO FRI ATTM.

&&

.TIDES/COASTAL FLOODING...
THE POTENTIAL STILL EXISTS FOR SOME MINOR TIDAL FLOODING IN THE
THURSDAY TO FRIDAY TIME FRAME AS THE COASTAL LOW MOVES THROUGH THE
AREA WATERS. HOWEVER, LATEST GUID IS A BIT WKR AND FURTHER OFF THE
CST, SO THE CSTL FLOODING THREAT HAS DIMINISHED A BIT BASED ON THE
LATEST INFORMATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
     MORNING FOR PAZ054-055-061-062.
NJ...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
     MORNING FOR NJZ001-007-008.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
     THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY
     FOR ANZ430-431.

&&

SYNOPSIS.../KLINE
NEAR TERM.../KLINE
SHORT TERM...KLINE
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERG
Hazardous weather outlook, Mar 30, 4:07 PM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT WED MAR 30 2011

NJZ001-007-008-PAZ054-055-061-062-312115-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
507 PM EDT WED MAR 30 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-NJZ009-010-015-PAZ060-067>070-312115-
CECIL-HUNTERDON-SOMERSET-MERCER-BERKS-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-
507 PM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT WEATHER EVENT FROM A NOR'EASTER IS EXPECTED THURSDAY
NIGHT AND FRIDAY. AT THIS TIME, SOME SNOW IS EXPECTED, AS WELL AS
AREAS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ012-015-019-020-NJZ012>014-016>027-PAZ071-312115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-PHILADELPHIA-
507 PM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT WEATHER EVENT FROM A NOR'EASTER IS EXPECTED THURSDAY
NIGHT AND FRIDAY. AT THIS TIME, SOME SNOW IS EXPECTED, AS WELL AS
AREAS OF HEAVY RAIN. STRONG WINDS AND MINOR TIDAL FLOODING ARE
ALSO POSSIBLE ALONG COASTAL AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-312115-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
507 PM EDT WED MAR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-312115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
507 PM EDT WED MAR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
March 30, 9:00 PM EST to March 31, 11:59 PM EST
Where
Carbon forecast zone
Reported by
CoCoRaHS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
March 30, 9:00 PM EST to March 31, 11:59 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293163, 293164.